Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 10, 2010Warren County, New Jersey; 4 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 10, 2010, 5:50 AM EDT for Warren County, New Jersey; 4 counties in Pennsylvania. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2010, 5:50 AM EDT (09:50 UTC)
Expired
Jul 10, 2010, 7:15 AM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly

Counties Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Binghamton radar (KBGM), 146 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS81 KPHI 100950
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 AM EDT SAT JUL 10 2010

NJZ007-PAZ054-055-060>062-068-069-101115-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-WARREN NJ-
550 AM EDT SAT JUL 10 2010

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL 
AFFECT BERKS...BUCKS...CARBON...LEHIGH...MONROE...MONTGOMERY... 
NORTHAMPTON AND WARREN COUNTIES...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 18 MILES 
NORTH OF READING...MOVING NORTHEAST AT 10 MPH. THE SHOWERS AND 
THUNDERSTORMS WILL BE NEAR TOPTON...BALLY AROUND 600 AM... 
WANAMAKERS...EAST GREENVILLE AROUND 615 AM...NEW TRIPOLI... 
CLAUSSVILLE AROUND 630 AM...JORDAN VALLEY...NEW MAHONING AROUND 645 
AM...EMERALD AND NEFFS AROUND 700 AM.

AS MUCH AS AN INCH AND ONE-HALF OF RAIN MAY FALL IN LESS THAN 45 
MINUTES WITH THESE SHOWERS AND STORMS. THIS MUCH RAIN MAY CAUSE 
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

LAT...LON 4121 7514 4116 7516 4115 7509 4083 7484
      4037 7557 4060 7603 4064 7600 4074 7578
      4084 7594 4091 7600 4098 7584 4100 7575
      4106 7578 4122 7552

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:58 AM EDT, 52 minutes earlier.

Area forecast discussion, Jul 10, 4:58 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 AM EDT SAT JUL 10 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH THE REGION TODAY...ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE. LOW PRESSURE
FORMING ON THE FRONT ACROSS THE DELMARVA WILL MOVE NORTHEAST OFF THE
COAST TONIGHT. WEAK HIGH PRESSURE WILL CROSS THE REGION SUNDAY INTO
MONDAY NIGHT. A WARM FRONT WILL APPROACH THE REGION TUESDAY...
BRINGING MORE HOT AND HUMID WEATHER FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM FOR TODAY IS COVERAGE OF CONVECTION AND
THE POTENTIAL FOR FLOODING.

THE AREA OF LOW TOPPED CONVECTION IS FILLING IN AHEAD OF THE
SURFACE COLD FRONT THROUGH THE AXIS OF BEST LOW LEVEL THETA E
EARLY THIS MORNING. STARTING TO SEE A FEW LIGHTNING STRIKES WITH
THE ACTIVITY...MEANING TOPS ARE PROBABLY NOW EXCEEDING 25000 FEET
WITH THE TALLER STORMS. WITH PRECIPITABLE WATER VALUES NEAR 1.8
INCHES IN THIS AREA...THE AIRMASS IS CAPABLE OF PRODUCING
STORMS WITH VERY HEAVY RAINS...AND THE POTENTIAL FOR LOCALIZED
FLOODING.

SHORT TERM GUIDANCE SUGGESTS THAT THE LOW LEVEL THETA E RIDGING
WILL BREAK DOWN TOWARD 1100 UTC...AND START TO BECOME NORTHEAST
SOUTHWEST ORIENTED ACROSS THE NORTHERN ZONES. THROUGH THAT
PERIOD...WILL WATCH FOR THE PRECIPITATION AMOUNTS (WHICH APPEAR TO
BE OVERESTIMATED BY THE KDIX RADAR EARLY THIS MORNING). IF THE
COVERAGE BECOMES LARGE ENOUGH...MAY HAVE TO CONSIDER A SHORT FUSED
FLASH FLOOD WATCH FOR WHAT COMES LATER.

AFTER THIS...THE AIRMASS CHANGE WILL MOVE VERY SLOWLY TO THE EAST
THIS AFTERNOON AND EVENING. AHEAD OF THE COLD FRONT...THE AIRMASS
WILL REMAIN TROPICAL WITH HIGH PRECIPITABLE WATER VALUES AND WARM
CORE SHOWERS AND THUNDERSTORMS. IF THERE IS A BREAK IN THE ACTIVITY
THIS MORNING (IT APPEARS AS THOUGH THERE WILL BE)...WOULD EXPECT
SHOWERS AND LOW TOPPED THUNDERSTORMS TO FILL BACK IN LATER THIS
MORNING AND THIS AFTERNOON.

THE SURFACE FRONT SHOULD ACT AS A FOCUS FOR THE INSTABILITY IN
PLACE. THE EFFECTIVE SHEAR SHOULD REMAIN FAIRLY LOW FOR ALL BUT THE
SOUTHERNMOST ZONES TODAY (AS A MID LEVEL SHORT WAVE MOVES THROUGH
THE FLOW). COUPLE THAT WITH WEAK MID LEVEL LAPSE RATES...AND
ORGANIZED CONVECTION APPEARS TO BE LIMITED. HAVING SAID THAT...A
TROPICAL AIRMASS WITH MOISTURE WELL INTO THE COLUMN COULD LEAD TO
WET MICROBURSTS. HOWEVER...IT IS DIFFICULT TO TELL WHERE THIS MIGHT
BE...SO WILL NOT MENTION ANY SEVERE WEATHER IN THE FORECASTS FOR
TODAY.

THE MAIN CONVECTIVE THREAT WILL BE THE POTENTIAL FOR FLOODING. MORE
ON THIS IN INCLUDED IN THE HYDROLOGY SECTION BELOW. WITH THE AIRMASS
CHANGE SLOW TO OCCUR...WOULD EXPECT HIGHS TO BE CLOSE TO A BLEND OF
MOS NUMBERS FOR TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
ALL MODELS SPIN UP A SURFACE LOW ON THE COLD FRONT ACROSS THE
DELMARVA LATE THIA AFTERNOON AND THIS EVENING. THIS SHOULD HELP THE
FRONT "JUMP" TO THE COAST THIS EVENING. THIS SHOULD ALSO BRING THE
BEST INSTABILITY TO THE COAST AS WELL. NOT AS MUCH FORCING BEHIND
THE FRONT...AND THE LOW LEVELS SHOULD STABILIZE. WILL TRY TO LIMIT
THE MENTION OF SHOWERS AND THUNDERSTORMS TO THE EVENING HOURS...
ESPECIALLY ACROSS THE WEST. CLEARING MAY TAKE SOME TIME AS THE MID
LEVEL REMAIN MOIST MUCH OF THE NIGHT.

COULD BE SOME PATCHY FOG LATE TONIGHT AS THE LOW LEVEL WINDS BECOME
LIGHT AND THE AIRMASS CHANGE TAKES TIME. MAY NOT MENTION IT YET...
SINCE IT IS NOT CLEAR WHERE THE HEAVIEST RAIN WILL FALL TODAY. IN
ANY EVENT...BASED ON THE SLOW AIRMASS CHANGE...WILL SIDE WITH THE
WARMER GFS MOS NUMBERS FOR LOWS.

THE AIRMASS CHANGE WILL BE UNDERWAY SUNDAY MORNING...THEN MAY COME
TO A HALT. ALL MODELS ARE SHOWING POOLING OF PRECIPITABLE WATER
VALUES ACROSS EASTERN ZONES...AS WELL AS A STRIPE OF INSTABILITY
ACROSS CENTRAL ZONES. MODEL SOUNDINGS SUGGEST THAT MID LEVEL CAPPING
SHOULD HOLD DOWN CONVECTIVE POTENTIAL SUNDAY...BUT SINCE THE AIRMASS
CHANGE MAY NEVER ACTUALLY COMPLETE...NOT TOTALLY BUYING THIS. MAY
LEAVE A SLIGHT CHANGE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
ZONES WITH INSTABILITY AND LOW LEVEL CONVERGENCE.

WEAK MID LEVEL WINDS AND WEAKER MID LEVEL LAPSE RATES SUGGEST THAT
CONVECTIVE DEVELOPMENT WOULD ONCE AGAIN BE LOW TOPPED AND HEAVY RAIN
WOULD BE THE MAIN THREAT. SINCE THE CHANCES ARE NOT HIGH ENOUGH...
WILL NOT MENTION ANY ENHANCED POTENTIAL FOR RAIN SUNDAY AFTERNOON.

AT THIS POINT...WITH SOME CONVECTIVE CLOUD COVER POSSIBLE...WILL
SPLIT THE DIFFERENCE BETWEEN MOS NUMBERS FOR HIGHS. 850 MB
TEMPERATURES OF 15 CELSIUS SUGGEST THAT 90 DEGREE IS POSSIBLE AWAY
FROM THE COAST...SO THIS WAS THE TOP NUMBER IN THE GRIDDED FORECAST.

MODEL SOUNDINGS SUGGEST THAT THE MID LEVELS WILL BE CAPPED MONDAY
AFTERNOON (WITH A STRONGER CAP SOUTH AND WEAKER NORTH). WHILE THERE
APPEARS TO BE A STRIPE OF INSTABILITY STRETCHING FROM NORTHEAST
PENNSYLVANIA THROUGH CENTRAL NEW JERSEY...NOT SEEING ENOUGH OF A
FOCUS (OUTSIDE OF A SEA BREEZE) TO RELEASE THE INSTABILITY. SO FOR
NOW...WILL KEEP MONDAY DRY.

850 MB TEMPERATURES ARE A TAD WARMER FOR MONDAY...AND THERE SHOULD
BE LESS IN THE WAY OF CONVECTIVE CLOUDS. SO...THE HIGHER GFS MOS
NUMBERS WERE FAVORED FOR HIGHS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PATTERN FOR THE PHI COUNTY WARNING AREA /CWA/ CONTINUES TO FAVOR
WARMER THAN NORMAL AND HUMID WITHIN THIS PERIOD AND WELL BEYOND /SEE
NAEFS 46 MEMBER GFS/GGEM ENSEMBLE GROUP/.

THE DIFFERENCE FROM EARLIER THIS WEEK IS THAT THE GENERAL FLOW IS
SOUTHWEST THROUGH MOST OF THE COLUMN /INSTEAD OF DRY NORTHERLY/ WHICH
NEGATES THE POTENTIAL FOR DRY EXCESSIVE HEAT BUT DOES OPEN THE DOOR
FOR POCKETS OF HEAVY SHOWERS AND THUNDERSTORMS FOR SHORT PERIODS OF
TIME WITHIN THE OVERALL LONG RANGE PERIOD.

POPULATED THE DATABASE WITH THE 12Z/9 HPC GRIDS AND IN SUMMER...ITS
NOT EASY TO FOCUS THE TIMING WHICH MANY TIMES CAN BE DRIVEN BY
MESOSCALE PROCESSES.

MONDAY NIGHT IS PROBABLY THE MOST NORMAL OF ALL THE NIGHTS WITH
DEWPOINTS JUST STARTING TO RISE FROM THE COMFORTABLE VALUES OF
SUNDAY AND MONDAY AFTERNOONS.

AS THE WEEK MOVES ALONG...DEWPOINTS COULD PERSISTENTLY BE 70 OR
ABOVE FOR THE ENTIRE CALENDER DAY. DID NOT ADD LATE NIGHT-EARLY
MORNING HAZE AND PATCHY FOG IN THE FORECAST /GRIDS ETC/ DURING THE
MIDDLE AND END OF NEXT WEEK BUT ITS SUMMER AND WE SEEM TO BE MOVING
INTO A MORE HUMID PERIOD.

OTHERWISE...DAYTIME HIGHS ARE GOVERNED BY CLOUD COVER AND
OCCURRENCE OF RAIN.  FOR NOW...WITHIN 3 DEGREES OF 90 EACH AFTERNOON
IS FORECAST...80S IN THE HILLY TERRAIN ALONG OUR NW EDGE OF THE
CWA.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A SLOW MOVING FRONTAL SYSTEM AND A WEAK AREA OF LOW PRESSURE MOVING
ALONG IT WILL KEEP VARYING CONDITIONS ACROSS THE AREA TODAY THROUGH
EARLY TONIGHT. AN AREA OF SHOWERS/ISO TSTMS APPROACHING FROM THE
WEST WITH THE FRONT IS WEAKENING...BUT WILL STILL BRING THE CHC FOR
SHOWERS TO THE TAF SITES THIS MORNING. MORE ACTIVITY IS EXPECTED
THIS AFTERNOON ALSO...BUT LOCATION AND TIMING MORE PROBLEMATIC. A
GENERIC 6SM -SHRA VFR/MVFR CIG GROUP WAS USED FOR THE AFTERNOON FOR
NOW. THE LOWER CIGS LIKELY ACROSS THE SRN AREAS...CLOSER TO THE
DEVELOPING WEAK LOW. SLOW TO IMPROVE CONDITIONS THIS EVENING WITH
WINDS SWITCHING AROUND TO N BEHIND THE LOW. LOWER VSBYS AND FOG
EXPECTED IN MOST AREAS...WITH THE DRY AIR NOT EXPECTED TO MIX DOWN
UNTIL SUN.

OUTLOOK...
DRY WEATHER IS EXPECTED TO RETURN FOR THE PERIOD FROM LATER SATURDAY
NIGHT THROUGH MONDAY, WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ON
TUESDAY AND WEDNESDAY. THERE COULD BE SOME LATE NIGHT AND EARLY
MORNING VISIBILITY RESTRICTIONS DURING THE PERIOD.

&&

.MARINE...
A FRONTAL ZONE AND A WEAK LOW WILL KEEP WEAK PRESSURE GRADIENTS ON
THE WATERS TODAY. WINDS WILL GENERALLY BE SOUTH OR SOUTHEAST EARLY
TODAY THEN SLOWLY BACK TO NE THEN NW BY EARLY TONIGHT AS THE LOW
MOVES OFFSHORE. SEAS WILL REMAIN MODEST AROUND 3 OR 4 ON THE OCEAN
FRONT AND 1 TO 2 FT IN THE BAY. NUMEROUS SHOWERS WITH SCATTERED
THUNDERSTORMS ARE EXPECTED. LOCAL HIGHER WINDS AND WAVES...AS
USUAL...WITH ANY THUNDERSTORM.

HIGH PRESSURE MOVES IN FOR SUN AND THEN MOVES EAST MON. ANOTHER
LOW/FRONT APPROACH TUE AND REMAINS FOR WED. THE FEATURES DO NOT LOOK
STRONG ENOUGH AT THIS POINT TO CAUSE ANY SCA CONDITIONS...BUT THINGS
MAY CHANGE BEFORE THEN. MORE SHOWERS/TSTMS WILL ACCOMPANY THE NEXT
SYSTEM...SO PLAN ACCORDINGLY.

&&

.HYDROLOGY...
RAINFALL DURING THE EVENING AND EARLY OVERNIGHT HOURS HAS BEEN
MAINLY CONFINED TO THE WESTERN ZONES AND NORTHWEST NEW JERSEY. TO
THIS POINT...RAINFALL AMOUNTS HAVE GENERALLY BEEN LESS THAN AN INCH.

THERE ARE MIXED SIGNALS AS TO WHETHER THE AREA WILL NEED A FLASH
FLOOD WATCH FOR TODAY. A SLOW MOVING FRONT (ACTING AS A FOCUS) AND
WARM...LOW TOPPED CONVECTION WITH PRECIPITABLE WATER VALUES TWO
STANDARD DEVIATIONS ABOVE NORMAL FOR JULY SUGGEST THAT 1 TO 3 INCHES
OF RAIN IS POSSIBLE WITH SLOW MOVING SHOWERS AND THUNDERSTORMS.

THE PROBLEM WILL BE COVERAGE. GETTING A LULL SO FAR THIS MORNING...
WITH THE BEST ACTIVITY ACROSS EAST CENTRAL PENNSYLVANIA MOVING
NORTHEAST. IT APPEARS AS THOUGH THIS ACTIVITY WILL REMAIN NORTH AND
WEST OF THE AREA THROUGH 1200 UTC. AFTER THIS...THE FOCUS APPEARS TO
SPLIT BETWEEN NORTHERN AREAS (WHERE THE BEST MID LEVEL FORCING SHOULD
BE) AND THE SOUTHERN AREAS (WHERE THE BEST INSTABILITY SHOULD BE).

AT THIS POINT...IT APPEARS AS THOUGH SOUTHERN AREAS MAY END UP WITH
THE GREATER THREAT...AS LOW LEVEL THETA E RIDGING POINTS TO EASTERN
MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY. THIS IS ROUGHLY THE
PATH OF A SURFACE WAVE RIDING UP THE SURFACE COLD FRONT THIS
AFTERNOON AND EVENING. THESE AREAS ARE MOSTLY SANDY SOIL WITH HIGH
FLASH FLOOD GUIDANCE NUMBERS. WHILE THE THREAT FOR LOCALIZED
FLOODING IS THERE WITH INSTABILITY AND HIGH PRECIPITABLE WATER
VALUES...ANTECEDENT DRY CONDITIONS LEAVE CONFIDENCE BELOW THAT
NEEDED FOR A FLASH FLOOD WATCH. THUS...WILL HOLD OFF ON A WATCH FOR
NOW AND CONTINUE TO MONITOR TRENDS.

&&

.TIDES/COASTAL FLOODING...
THE PREVIOUS HIGH TIDE ALONG THE DEL BAY AND RIVER ENDED UP JUST
SHORT OF MINOR TIDAL FLOODING. DEPARTURES WILL REMAIN ELEVATED WITH
THE UPCOMING NEW MOON...SO WE WILL KEEP AN EYE ON THE TIDES OVER THE
WEEKEND WITH THE ASTRONOMICAL HIGH TIDES BEING QUITE HIGH.
DEPARTURES OF LESS THAN A HALF FOOT WILL PRODUCE MINOR TIDAL
FLOODING ON THE OCEANFRONT AND ON DELAWARE BAY. THE HIGH TIDES OF
CONCERN ARE THOSE IN THE EVENING ON SUNDAY, MONDAY AND TUESDAY, WITH
MONDAY BEING THE HIGHEST OF THE THREE.

&&

.RIP CURRENTS...
LOCAL FCST SCHEME PRODUCES LOW RISK FOR RIP CURRENTS TODAY WITH
WAVES IN THE SURF ZONE 3 TO 4 FT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION...O'HARA
MARINE...O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Jul 10, 3:09 AM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 AM EDT SAT JUL 10 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-110715-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
309 AM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND
THIS EVENING. SOME LOW LYING AREA AND POOR DRAINAGE FLOODING
MIGHT OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-110715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
309 AM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

HAYES

In the hours before

Special weather statement, Jul 10, 4:00 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT SAT JUL 10 2010

PAZ060-061-100900-
BERKS PA-LEHIGH PA-
400 AM EDT SAT JUL 10 2010

...SHOWERS AND POSSIBLE THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT BERKS AND LEHIGH COUNTIES...

AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS WITH VERY HEAVY RAIN
11 MILES NORTHEAST OF LANCASTER...MOVING NORTHEAST AT 10 MPH. THE
SHOWERS AND THUNDERSTORMS WILL BE NEAR WERNERSVILLE...WOMELSDORF
AROUND 445 AM...MOHNTON AND SHILLINGTON AROUND 500 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE IN LESS THAN
45 MINUTES WITH THIS CLUSTER OF SHOWERS AND THUNDERSTORMS. THIS MUCH
RAIN COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

LAT...LON 4055 7621 4054 7618 4056 7615 4058 7609
      4060 7605 4059 7603 4064 7600 4073 7579
      4053 7541 4015 7591 4036 7621 4036 7624
      4043 7634

HAYES
Special weather statement, Jul 10, 4:40 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EDT SAT JUL 10 2010

PAZ060-061-100945-
BERKS PA-LEHIGH PA-
440 AM EDT SAT JUL 10 2010

...A CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS WITH VERY HEAVY
RAIN WILL AFFECT BERKS AND LEHIGH COUNTIES...

AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND POSSIBLE THUNDERSTORMS WITH VERY HEAVY RAIN
23 MILES NORTHWEST OF READING...MOVING NORTHEAST AT 10 MPH. THESE
SHOWERS AND THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...BERNVILLE
AROUND 515 AM...PORT CLINTON AND HAMBURG AROUND 545 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN 45
MINUTES WITH THESE SHOWERS AND THUNDERSTORMS. THIS MUCH RAIN MAY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4051 7643 4054 7618 4056 7615 4058 7609
      4060 7605 4059 7603 4064 7600 4070 7587
      4070 7586 4061 7581 4035 7619 4036 7624
      4049 7644

HAYES
Special weather statement, Jul 10, 4:45 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT SAT JUL 10 2010

DEZ001-MDZ008-012-PAZ067-100945-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
445 AM EDT SAT JUL 10 2010

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT CECIL...
CHESTER...KENT AND NEW CASTLE COUNTIES...

AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN 19 MILES EAST OF BALTIMORE...
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR
KENNEDYVILLE AROUND 515 AM...PERRYVILLE AND PORT DEPOSIT AROUND 545
AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN 45
MINUTES WITH THESE SHOWERS AND THUNDERSTORMS. THIS MUCH RAIN MAY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3927 7622 3934 7617 3938 7611 3938 7607
      3945 7600 3946 7602 3951 7599 3953 7600
      3954 7607 3956 7610 3966 7618 3976 7603
      3946 7569 3916 7618 3923 7624

HAYES
Special weather statement, Jul 10, 5:08 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT SAT JUL 10 2010

PAZ054-055-060>062-101030-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
508 AM EDT SAT JUL 10 2010

...A CLUSTER OF SHOWERS AND THUNDERSTORM WITH VERY HEAVY RAIN WILL
AFFECT BERKS...CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES...

AT 504 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORM WITH VERY HEAVY RAIN 22 MILES
NORTHWEST OF READING...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM
WILL BE NEAR PORT CLINTON...HAMBURG AROUND 530 AM...LANSFORD AND
SUMMIT HILL AROUND 630 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN 45 MINUTES
WITH SHOWERS AND STORMS. THIS MUCH RAIN MAY CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4088 7541 4048 7603 4055 7617 4059 7607
      4059 7603 4064 7600 4074 7578 4084 7594
      4090 7599 4094 7596 4101 7575 4105 7578
      4109 7578 4114 7570 4114 7568

HAYES
Special weather statement, Jul 10, 5:50 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 AM EDT SAT JUL 10 2010

NJZ007-PAZ054-055-060>062-068-069-101115-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-WARREN NJ-
550 AM EDT SAT JUL 10 2010

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT BERKS...BUCKS...CARBON...LEHIGH...MONROE...MONTGOMERY...
NORTHAMPTON AND WARREN COUNTIES...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 18 MILES
NORTH OF READING...MOVING NORTHEAST AT 10 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR TOPTON...BALLY AROUND 600 AM...
WANAMAKERS...EAST GREENVILLE AROUND 615 AM...NEW TRIPOLI...
CLAUSSVILLE AROUND 630 AM...JORDAN VALLEY...NEW MAHONING AROUND 645
AM...EMERALD AND NEFFS AROUND 700 AM.

AS MUCH AS AN INCH AND ONE-HALF OF RAIN MAY FALL IN LESS THAN 45
MINUTES WITH THESE SHOWERS AND STORMS. THIS MUCH RAIN MAY CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4121 7514 4116 7516 4115 7509 4083 7484
      4037 7557 4060 7603 4064 7600 4074 7578
      4084 7594 4091 7600 4098 7584 4100 7575
      4106 7578 4122 7552

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:11 PM EDTSpecial Weather StatementPHISussex, Warren64 min
Jul 10, 6:36 AM EDTSpecial Weather StatementPHISussex, Warren54 min
Jul 10, 7:06 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren5 hr
Jul 10, 8:32 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex4 hr
Jul 10, 9:30 AM EDTAreal Flood AdvisoryPHIMercer4 hr
Jul 10, 11:00 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more4 hr
Jul 10, 7:32 PM EDTCoastal Flood AdvisoryPHICape May, Cumberland2 hr
Jul 10, 4:00 AM EDTSpecial Weather StatementPHIBerks, Lehigh60 min
Jul 10, 4:40 AM EDTSpecial Weather StatementPHIBerks65 min
Jul 10, 5:08 AM EDTSpecial Weather StatementPHICarbon82 min
Jul 10, 5:22 AM EDTAreal Flood AdvisoryPHIBerks3 hr
Jul 10, 6:16 AM EDTAreal Flood AdvisoryPHICarbon, Lehigh, Monroe, Northampton3 hr
Jul 10, 7:30 AM EDTAreal Flood AdvisoryPHIChester, Delaware6 hr
Jul 10, 11:56 AM EDTRiver Flood WarningPHIChester2 hr
Jul 10, 4:45 AM EDTSpecial Weather StatementPHICecil, Kent60 min
Jul 10, 5:59 AM EDTSpecial Weather StatementPHICecil, Kent91 min
Jul 10, 9:00 AM EDTAreal Flood AdvisoryPHICaroline, Kent, Queen Anne's, Talbot6 hr

Nearby

Special Weather Statements in Pennsylvania, 2010Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.